Florida, 2021Damaging Wind in Florida, September 1, 2021
September 1, 2021 · NWS TBW · 1 event in 1 county or zone
Morning storms down a large tree in Hillsborough County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Morning storms down a large tree in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 1, 3:20 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 3:20 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
420 AM EDT Wed Sep 1 2021
.UPDATE...
With breezy west winds and onshore breaking surf, a Rip Currents
Statement has been issued for area beaches from this morning
through Thursday evening.
&&
.Prev Discussion... /issued 403 AM EDT Wed Sep 1 2021/
DISCUSSION...
As the remains of Ida moves northeast into the central Appalachians
today, a band of deep moisture wrapping into the system will stream
across the northern Florida peninsula. This will lead to widespread
thunderstorm coverage across the Nature Coast counties today, and
numerous to isolated coverage from around the Tampa Bay south. With
the potential for training storms, QPFs of around two to three inches
are expected across the Nature Coast during the next 24 hours,
with locally higher amounts possible. This could lead to some
areas of flooding, with the highest chances right along coast.
Tonight through Friday the band of deep moisture will drift
south, with the highest rain chances migrating into the Tampa Bay
area and southwest Florida, although the deep moisture profile
will moderate as the feature moves south.
Saturday and Sunday, broad mid level ridging will setup across the
southeastern US and Gulf of Mexico, while surface ridging develops
north of Florida. This will setup an easterly flow pattern across
the forecast area, with scattered showers and thunderstorms
developing each day, shifting towards the west coast during the
afternoon with the sea breeze collision.
Monday and Tuesday, an upper level trough swinging through the
eastern CONUS to the north of Florida will help shift the sub-
tropical surface ridge back across the southern and central Florida
Peninsula, bringing about a return of westerly flow and deeper
moisture. This will result in showers shifting onshore during the
morning, then scattered to numerous showers and storms developing
across the area through the afternoon and early evening, with the
highest chances over the interior.
AVIATION...
Showers and thunderstorms will shift onshore from the Gulf
throughout the day, causing periods of reduced flight categories
and gusty winds with the highest chances around the Tampa Bay
area and to the north. Outside of the showers and storms,
prolonged periods of MVFR ceilings will be possible later this
morning and through the afternoon, but confidence is not high
enough to be included in the TAFs at this time.
MARINE...
Atlantic high pressure ridging across southern Florida will shift
south today as the remains of Ida pass to the north of Florida,
setting up westerly to southwesterly flow. A tight pressure gradient
will favor Small Craft Advisory to Small Craft Exercise Caution
level winds north of Tampa Bay through this evening, then
conditions will gradually improve through the rest of the week.
However, daily thunderstorms will cause locally hazardous boating
conditions, particularly on Thursday when rain chances are
highest. A stronger ridge of high pressure will setup north of
Florida by Saturday, allowing winds to turn to easterly.
FIRE WEATHER...
No relative humidity concerns. A few patches of high dispersion
indices will be possible this afternoon and again Thursday
afternoon.
&&
.Preliminary Point Temps/PoPs...
TPA 87 78 87 78 / 70 70 90 50
FMY 90 77 88 77 / 20 30 50 40
GIF 87 75 86 75 / 60 50 70 20
SRQ 87 77 86 77 / 60 50 80 60
BKV 85 74 87 72 / 80 70 80 40
SPG 86 79 86 79 / 70 60 90 50
&&
Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through
Thursday evening for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EDT this evening for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
FlemingIn the hours before
Special weather statement, Sep 1, 4:56 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
556 AM EDT Wed Sep 1 2021
FLZ050-151-011030-
Coastal Hillsborough FL-Pinellas FL-
556 AM EDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of central Pinellas and
west central Hillsborough Counties through 630 AM EDT...
At 556 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bay Pines, or near Seminole, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, Bay
Pines, South Highpoint, Harbor Bluffs, Macdill Air Force Base, Gandy,
Feather Sound, West And East Lealman, Ridgecrest, Safety Harbor,
Gulfport and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2804 8259 2779 8247 2777 8254 2779 8252
2779 8253 2777 8255 2769 8285 2784 8291
2787 8291
TIME...MOT...LOC 0956Z 246DEG 24KT 2780 8284
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThunderstorm Wind, Hillsborough
- When
- September 1, 5:45 AM EST
- Where
- Hillsborough County, 1.38 mi N of Bloomingdale
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 27.900, -82.270
Media relayed image of large tree downed on Belle Timber Ave near Bloomingdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, September 1 to 2, 202118 deaths · $471 million · 75 events
- Flash Flooding in New Jersey, September 1 to 2, 202116 deaths · $233 million · 17 events
- Flash Flooding and Flooding in New Jersey, September 1 to 3, 202113 deaths · 7 injured · 54 events
- Flash Flooding in Pennsylvania, September 1, 20214 deaths · $354 million · 17 events
- Tornadoes in Pennsylvania, September 1, 20211 death · 2 injured · $5.5 million · EF2 · 6 events
- Tornadoes and Damaging Winds in New Jersey, September 1, 20212 injured · $5.0 million · EF3 · 6 events
- Flash Flooding and Flooding in Maryland, September 1 to 3, 20211 death · 4 injured · $1.2 million · 66 events
- Rip Currents in Florida, September 1 to 4, 20212 deaths · 2 events
- Tornado and Flash Flooding in Utah, September 1 to 2, 2021$3.8 million · EF1 · 14 events
- Heat in Nevada, September 1, 20211 death · 1 event
- Wildfire in Idaho, September 1 to 30, 202119 injured · $2,000 · 3 events
- Tornadoes and Damaging Winds in Maryland, September 1, 2021$87,000 · EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970984.